Iowa, 2007

Tornado and Flash Flood in Iowa, July 18 to 19, 2007

July 18 to 19, 2007 · NWS DVN · 31 events in 9 counties and zones

Heavy rain-producing showers and thunderstorms moved across eastern Iowa and northwest Illinois during the evening and overnight hours of July 18th. A bowing segment of thunderstorms pushed east southeast across areas from just south of Waterloo, IA to the Quad Cities producing widespread wind damage, torrential rainfall, and an isolated tornado near Paris, IA.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$149,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Heavy rain-producing showers and thunderstorms moved across eastern Iowa and northwest Illinois during the evening and overnight hours of July 18th. A bowing segment of thunderstorms pushed east southeast across areas from just south of Waterloo, IA to the Quad Cities producing widespread wind damage, torrential rainfall, and an isolated tornado near Paris, IA. Rainfall totals ranged between three quarters of an inch to just under 3 inches, but due to saturated soils some flooding problems developed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 18, 10:30 AM CST, 7 hours earlier.

Area forecast discussion, Jul 18, 10:30 AM CST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 AM CDT WED JUL 18 2007

.UPDATE...
HAVE UPDATED FORECAST GRIDS FOR TODAY AND TONIGHT TO REFLECT
CURRENT CONDITIONS AND THINKING FOR CONVECTIVE EVOLUTION LATER.
16Z SURFACE ANALYSIS INDICATES BOUNDARY EXTENDING FROM NEAR
THUNDER BAY TO KAEL TO FAR SERN SD. SURFACE DEWPOINTS ARE HAVING
NO TROUBLE REACHING THE 70S AHEAD OF THE FRONT SEEING AN OCCASIONAL
SPRINKLE OUT OF THE VERY HIGH CLOUDS OVER THE CWA...SO HAVE
DROPPED POPS FOR THE REST OF MORNING AND EARLY AFTERNOON INTO THE
ISOLATED CATEGORY. DECK OF THICK CI IS PUSHING SELY THROUGH THE
AREA...WITH BREAKS BEHIND IT ALREADY WORKING INTO THE NRN TIER
AHEAD FO THINNER CI. TEMPS TODAY ARE JUMPING UP FASTER THAN
FCST...AND WITH THINKING OF THINNER CLOUDS AND LESS PRECIP DURING
THE DAYTIME...HAVE INCREASED MAX TEMPS A DEGREE OR TWO ACROSS MUCH
OF THE AREA. BELIEVE MOST FAVORED AREA FOR CONVECTIVE DEVELOPMENT
THIS AFTERNOON WILL BE WEST OF THE CWA IN NW/N CTRL IA...EVOLVING
INTO AN MCS THAT MOVES ACROSS THE BDRY INTO THE CWA IN THE LATER
AFTERNOON/EVENING HOURS. SHORTWAVE DIVING OUT OF THE DAKOTAS WILL
PROVIDE UPPER LEVEL SUPPORT...AND INSTABILITY WILL BE RATHER HIGH
IF CLOUDS BREAK UP ENOUGH TO ALLOW AT LEAST INTERMITTENT SUN. SPC
MODERATE RISK REMAINS OVER THE CWA MAINLY FOR WIND THREAT THIS
EVENING ASSOCIATED WITH THE MCS...AS HIGH FREEZING LEVELS AND
FAIRLY MOIST ATMOSPHERE MAY KEEP HAIL IN CHECK. HEAVY RAIN REMAINS
A THREAT...AND WITH MANY PARTS OF THE CWA SEEING 2-5 INCHES OF
RAIN SO FAR THIS WEEK...WILL NEED TO MONITOR FLOODING THREAT
CLOSELY AS MCS EVOLVES.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
     MUSCATINE-SCOTT-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BUREAU-CARROLL-
     HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
     STEPHENSON-WARREN-WHITESIDE.

MO...NONE.
&&

MAYES
Hazardous weather outlook, Jul 18, 7:52 AM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 AM CDT WED JUL 18 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191400-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
852 AM CDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS...AS WELL AS A
CONTINUED POTENTIAL FOR FLOODING...TODAY AND TONIGHT.

THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EARLY EVENING IN
CENTRAL AND WESTERN IOWA AS A FRONT MOVES ACROSS THE AREA...AIDED
BY A STRONGER UPPER-LEVEL SYSTEM. THESE STORMS ARE EXPECTED TO FORM
INTO A COMPLEX THAT MOVES ACROSS THE AREA THROUGH THE LATE AFTERNOON
AND EVENING INTO THE OVERNIGHT HOURS. THE PRIMARY THREATS FROM
THIS ACTIVITY WILL BE FROM DAMAGING WINDS...WITH THE POTENTIAL FOR
WINDS UP TO OR EXCEEDING 70-80 MPH...AND HEAVY RAINFALL THAT WILL
COMPOUND CURRENT FLOODING CONDITIONS. THE SATURATED GROUND WILL
MAKE THE AREA PARTICULARLY VULNERABLE TO FLASH FLOODING AS WELL AS
DAMAGE TO VEGETATION. A SECONDARY THREAT FROM THE THUNDERSTORMS
WILL BE FROM HAIL UP TO THE SIZE OF QUARTERS. AN ISOLATED TORNADO
COULD ALSO OCCUR IF ANY ISOLATED STORMS DEVELOP IN THE AREA NEAR
THE FRONTAL BOUNDARY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON
THURSDAY...MAINLY SOUTH OF A LINE FROM MEMPHIS TO MACOMB. IN
ADDITION...THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE SOUTH OF
INTERSTATE 80 AS STORMS MOVE THROUGH THE AREA. THUNDERSTORMS MAY
BE ONGOING ON THURSDAY MORNING FROM THE OVERNIGHT ACTIVITY AND
WILL CONTINUE TO PUSH OUT OF THE AREA THROUGH THE MORNING HOURS.
THE MAIN THREATS WOULD BE FROM HEAVY RAINFALL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OVER ONE INCH AND
ANY FLOODING AS WELL AS SEVERE WEATHER.

A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE
CONDUCTED AT 1230 PM CDT.

MAYES

In the hours before

Local storm report, Jul 18, 2:47 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HEAVY RAIN       ENE STERLING            41.80N 89.69W
07/18/2007  M1.71 INCH       WHITESIDE          IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

0650 AM     HEAVY RAIN       1 SSW COLETA            41.89N 89.81W
07/18/2007  M1.35 INCH       WHITESIDE          IL   TRAINED SPOTTER

0700 AM     HEAVY RAIN       3 WSW CHADWICK          42.00N 89.94W
07/18/2007  M1.23 INCH       CARROLL            IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

0700 AM     HEAVY RAIN       4 N FREEPORT            42.35N 89.63W
07/18/2007  M1.25 INCH       STEPHENSON         IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

0700 AM     HEAVY RAIN       2 NW FREEPORT           42.31N 89.66W
07/18/2007  M1.46 INCH       STEPHENSON         IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

0700 AM     HEAVY RAIN       1 W GERMAN VALLEY       42.22N 89.50W
07/18/2007  M1.81 INCH       STEPHENSON         IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

1100 AM     HEAVY RAIN       WSW LADD                41.38N 89.21W
07/18/2007  M2.53 INCH       BUREAU             IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

&&

MAYES
Special weather statement, Jul 18, 4:54 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
554 PM CDT WED JUL 18 2007

IAZ040>042-051>053-063>065-076-077-190100-
BENTON IA-BUCHANAN IA-CEDAR IA-DELAWARE IA-DUBUQUE IA-IOWA IA-
JOHNSON IA-JONES IA-KEOKUK IA-LINN IA-WASHINGTON IA-
554 PM CDT WED JUL 18 2007

...SEVERE WEATHER AND FLASH FLOODING POSSIBLE THROUGH 8 PM...

THUNDERSTORMS WITH HEAVY RAIN WERE ENTERING THE REGION. THEY ARE
MOVING SOUTHEAST AROUND 30 MPH. THESE STORMS WILL BE CAPABLE OF
PRODUCING SEVERE WEATHER...INCLUDING DAMAGING WINDS IN EXCESS OF 50
MPH. FLASH FLOODING IS ALSO POSSIBLE.

BE ON THE LOOKOUT FOR RAPIDLY DETERIORATING WEATHER CONDITIONS. SEEK
SHELTER IF THREATENING WEATHER APPROACHES. ALSO BE ON THE LOOKOUT
FOR FLOODED ROADS AND STREAMS. TURN AROUND...DO NOT DROWN.

JAZ
Local storm report, Jul 18, 5:27 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
627 PM CDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND GST     8 W GARRISON            42.14N 92.30W
07/18/2007  E50 MPH          BENTON             IA   EMERGENCY MNGR

&&

TERRYS
Special weather statement, Jul 18, 5:28 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
628 PM CDT WED JUL 18 2007

IAZ040>042-051>054-063>068-076>078-087-088-ILZ015-190200-
BENTON IA-BUCHANAN IA-CEDAR IA-CLINTON IA-DELAWARE IA-DUBUQUE IA-
HENRY IA-IOWA IA-JACKSON IA-JEFFERSON IA-JOHNSON IA-JONES IA-
KEOKUK IA-LINN IA-LOUISA IA-MUSCATINE IA-ROCK ISLAND IL-SCOTT IA-
WASHINGTON IA-
628 PM CDT WED JUL 18 2007

...SEVERE WEATHER AND FLASH FLOODING POSSIBLE THROUGH 9 PM...

THUNDERSTORMS WITH HEAVY RAIN WERE ENTERING THE REGION. THEY ARE
MOVING SOUTHEAST AT 40 TO 50 MPH. THESE STORMS WILL BE CAPABLE OF
PRODUCING SEVERE WEATHER...INCLUDING DAMAGING WINDS IN EXCESS OF 50
MPH. FLASH FLOODING IS ALSO POSSIBLE.

BE ON THE LOOKOUT FOR RAPIDLY DETERIORATING WEATHER CONDITIONS. SEEK
SHELTER IF THREATENING WEATHER APPROACHES. ALSO BE ON THE LOOKOUT
FOR FLOODED ROADS AND STREAMS. TURN AROUND...DO NOT DROWN.

JAZ

The radar

The Quad Cities radar (KDVN), 127 km away, was scanning. The volume nearest the first event began at 23:29 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind, 1 tornado, 1 flash flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Benton

When
July 18, 5:30 PM CST
Where
Benton County, 0.51 mi W of Urbana
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.220, -91.880

Winds estimated to be 65 mph blew down some trees and damaged some signs.

Thunderstorm Wind, Benton

When
July 18, 5:37 PM CST
Where
Benton County, 0.86 mi NE of Mt Auburn
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.260, -92.090

Thunderstorm Wind, Benton

When
July 18, 5:38 PM CST
Where
Benton County, 0.86 mi NE of Mt Auburn
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.260, -92.090

Winds estimated to be at least 75 mph.

Thunderstorm Wind, Benton

When
July 18, 5:41 PM CST
Where
Benton County, 0.86 mi NE of Mt Auburn
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.260, -92.090

Winds estimated to be 80 mph.

Thunderstorm Wind, Benton

When
July 18, 5:42 PM CST
Where
Benton County, 2.65 mi WNW of Cheney
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.260, -91.980

Winds estimated to be 75 mph flattened some corn fields between Mount Auburn and Urbana.

Thunderstorm Wind, Benton

When
July 18, 5:43 PM CST
Where
Benton County, 0.86 mi NE of Mt Auburn
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.260, -92.090

Winds estimated to be 65 mph blew down some trees.

Thunderstorm Wind, Benton

When
July 18, 5:44 PM CST
Where
Benton County, 0.86 mi NE of Mt Auburn
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
42.260, -92.090

Winds estimated to be 75 mph blew the roof off a hog confinement building, flattened most corn fields just west of town. In addition, a few trees and power lines were blown down in town, as well as numerous tree limbs.|

Thunderstorm Wind, Benton

When
July 18, 5:45 PM CST
Where
Benton County, 0.69 mi S of Shellsburg
Measured
59 kt (68 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.090, -91.870

A wind gust of 68 mph was measured.

Thunderstorm Wind, Benton

When
July 18, 5:45 PM CST
Where
Benton County, 0.51 mi W of Urbana
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
42.220, -91.880

Winds estimated to be 60 mph blew down numerous trees, blew shingles off roofs, and blew newer fences down. Visibility was reduced to zero miles due to very heavy rain. |

Thunderstorm Wind, Benton

When
July 18, 5:50 PM CST
Where
Benton County, 0.51 mi W of Urbana
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
42.220, -91.880

Winds estimated to be 70 mph blew down some trees on top of a few houses and vehicles. One house had a hole in its roof from a fallen tree. In addition, a six foot wooden fence was blown down.

Thunderstorm Wind, Buchanan

When
July 18, 6:00 PM CST
Where
Buchanan County, 0.86 mi SW of Rowley
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.371, -91.842

Winds estimated to be 60 mph blew down some trees. Time estimated.

Thunderstorm Wind, Linn

When
July 18, 6:00 PM CST
Where
Linn County, 2.47 mi SE of Troy Mills
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.260, -91.640

Winds estimated to be 65 mph blew down several tree limbs 6-8 inches in diameter. In the area, numerous trees were toppled completely.

Thunderstorm Wind, Linn

When
July 18, 6:00 PM CST
Where
Linn County, Alburnett
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
42.150, -91.620

Winds estimated to be 70 mph blew down several large trees damaging some homes. Time estimated.

Thunderstorm Wind, Linn

When
July 18, 6:00 PM CST
Where
Linn County, Central City
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.200, -91.530

Winds estimated to be 70 mph blew down several large maple trees and power lines. Time estimated.

Thunderstorm Wind, Linn

When
July 18, 6:02 PM CST
Where
Linn County, 2.65 mi ENE of Walker
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.290, -91.780

Tornado, Linn

When
July 18, 6:15 PM CST to 6:17 PM CST
Where
Linn County, 1 mi W of Paris
Rating
EF1
Path length
1.2 mi
Path width
100 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
42.230, -91.600

A tornado briefly touched down just west of Paris, IA, or about 14.5 miles north of Cedar Rapids, IA around 7:15 PM on July 18th. It destroyed a farm shed completely, ripped part of a roof off of another farm shed, and damaged several trees and crops in the area.

Thunderstorm Wind, Linn

When
July 18, 6:20 PM CST
Where
Linn County, Mt Vernon
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.920, -91.420

Thunderstorm Wind, Linn

When
July 18, 6:25 PM CST
Where
Linn County, 0.51 mi E of Central City
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.200, -91.520

Winds estimated to be 65 mph blew down some trees across streets making them impassible.|

Thunderstorm Wind, Johnson

When
July 18, 6:30 PM CST
Where
Johnson County, 0.86 mi NW of Tiffin
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.710, -91.680

Winds estimated to be 65 mph blew down some trees on Ireland and James Ave. Time estimated.

Thunderstorm Wind, Jones

When
July 18, 6:37 PM CST
Where
Jones County, 3.37 mi WSW of Langworthy
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
42.180, -91.290

Winds estimated to be 70 mph blew down some trees and power poles and flattened some crops.|

Thunderstorm Wind, Cedar

When
July 18, 6:40 PM CST
Where
Cedar County, Rochester
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
41.670, -91.170

Winds estimated to be 60 mph blew down some power lines.

Thunderstorm Wind, Cedar

When
July 18, 6:50 PM CST
Where
Cedar County, 2.77 mi S of Lime City
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.610, -91.080

Winds estimated to be 60 mph blew down a tree.

Thunderstorm Wind, Cedar

When
July 18, 6:50 PM CST
Where
Cedar County, 0.86 mi NE of Bennett
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.740, -90.970

Winds estimated to be 60 mph blew down a tree. Time estimated.|

Thunderstorm Wind, Jones

When
July 18, 6:55 PM CST
Where
Jones County, 0.69 mi S of Anamosa
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.110, -91.280

Winds estimated to be 60 mph blew down a tree.

Thunderstorm Wind, Clinton

When
July 18, 6:55 PM CST
Where
Clinton County, 0.52 mi E of Wheatland
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
41.830, -90.840

Winds estimated to be 60 mph blew down a tree on a power line.

Flash Flood, Jackson

When
July 18, 7:00 PM CST to 9:00 PM CST
Where
Jackson County, 0.51 mi E of Green Is
Cause
Heavy Rain
Property damage
$5,000
Reported by
Department of Highways
Coordinates
42.150, -90.320

Torrential rains have resulted in several wash-outs on gravel roads across the eastern part of Jackson County. In addition, trees fell over due to saturated soils and sloped areas eroded. Time estimated.

Thunderstorm Wind, Clinton

When
July 18, 7:10 PM CST
Where
Clinton County, Dewitt
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
41.820, -90.550

Winds estimated to be 60 mph blew down some power lines on the northwest side of De Witt.

Thunderstorm Wind, Scott

When
July 18, 7:14 PM CST
Where
Scott County, 0.86 mi SW of Maysville Stender Ar
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.660, -90.740

Winds estimated to be 65 mph blew down some trees on 120th Ave near Donahue.

Thunderstorm Wind, Scott

When
July 18, 7:14 PM CST
Where
Scott County, 2.32 mi NNW of Davenport
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.560, -90.600

Winds estimated to be 65 mph blew down some trees on Utica Ridge Rd. south of 210th St.

Thunderstorm Wind, Scott

When
July 18, 7:15 PM CST
Where
Scott County, 2.95 mi NNW of Davenport
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.570, -90.600

Winds estimated to be 65 mph blew down a tree on County Road F55 just west of Jersey Ridge Rd. Time estimated.

Lightning, Johnson

When
July 19, 1:00 AM CST
Where
Johnson County, 5 mi S of Oxford
Property damage
$5,000
Reported by
Newspaper
Coordinates
41.598, -91.830

Lightning struck a home on Iwv Rd SW south of Oxford, IA around 2 AM causing a fire. The homeowner was able to extinguish most of the fire. Minor fire and smoke damage was reported. Time estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2007Every state in 2007This day in weather historyThe tornado archive for Iowa, 2007Warnings in Iowa, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49966, 49967, 49968, 49969, 49970, 49971, 49974, 49977, 49979, 49987, 49989, 49992, 50028, 50029, 49993, 52635, 49994, 49996, 49997, 49998, 49999, 50000, 50003, 50005, 50006, 52647, 50008, 50010, 50011, 50012, 52675.